Topology and Optimality of Certain Trusses

by Ovadia E. Lev, (M.ASCE), Manager; Dept. of Advanced Design and Development, Merritt CASES, Inc., 710 Brookside Ave., P.O. Box 1206, Redlands, Calif. 92373,


Serial Information: Journal of the Structural Division, 1981, Vol. 107, Issue 2, Pg. 383-393


Document Type: Journal Paper

Abstract: Some known results of Maxwell's and Michell's theorems on structural optimization are briefly reviewed. A special characteristic of a certain class of common truss is then presented as an extension. The condition for trusses to have this charateristic is then derived, and its implications on topology, optimality and stress-ratio design are examined. Simple and more complicated examples are presented.

Subject Headings: Trusses

Services: Buy this book/Buy this article

 

Return to search